MAUDE Adverse Event Report: XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE

XENIOS AG NOVALUNG CONSOLE (LINUX BOARD); EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Catalog Number F30000162
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/05/2024
Type of Reportable Event Death
Event or Problem Description
A user facility reported that a patient came to the cardiac catheterization lab for a ventricular tachycardia and ventricular ectopic arrest for initiation of extracorporeal cardiopulmonary resuscitation.The novalung device was prepped to hand up the patient circuit into the sterile field to start support.When handed up to the sterile field, the p2 pressure cable broke and was not detected on the console screen.An attempt was made to pull the cord and switch to another cable; however, the cable was stuck in the device.Within a few minutes of ecmo support the p3 pressure cable also was not reading a pressure, and it was found to be in the xlung kit, but not able to read a pressure.This cable also remained in the device.Ecmo support was not stopped due to the urgency of support at that time.The patient was hooked up to blood pressure and ekg monitors to ensure best care practices were followed.Also, the novalung console was reading a total flow to patient with rpms.The facility¿s best practice is to initiate ecmo with fio2 of 50%.There was no color change that was noted on arterial limb of circuit until the oxygen level was increased to maximum support of 100% oxygen.Upon arrival to the icu, the patient pressure cables were switched, and once changed, the clinicians were able to note the negative pressure (p1) was -400 mmhg.The accepted normal is less than -100 mmhg and ideally around -50 mmhg.The other astounding thing was the ecmo circuit did not "chug" to indicate it was indeed dry or needed more fluid from the patient.Ultimately, the patient expired within 5 hours of arrival.The disposable was sent back to fresenius due to the oxygenator not functioning.Arterial blood gases were drawn on the post-oxygenator side with an fio2 of 100% and the highest yield was an arterial oxygen of 87 mmhg.An arterial oxygen directly from the patient was 89 mmhg which indicated the patient's lungs were doing the work as it was higher than the device.

Brand Name
NOVALUNG CONSOLE (LINUX BOARD)
Common Device Name
EXTRACORPOREAL SYSTEM FOR LONG-TERM RESPIRATORY / CARDIOPULMONARY FAILURE
Manufacturer (Section D)
XENIOS AG
director of quality
im zukunftspark 1
heilbronn baden-wurttemberg 74076
GM  74076
MDR Report Key24965509
Report Number3012417381-2026-00003
Device Sequence Number10455436
Product Code QJZ
UDI-Device Identifier04057224902043
UDI-Public04057224902043
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/23/2026
Report Date (Section F) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF30000162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/05/2025
Device AgeMO
Event Location Hospital
Date Report to Manufacturer02/12/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XLUNG KIT (USA)
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale
Date Report Sent to FDA04/23/2026